Alert archive / New Jersey / Flood Watches in 2010

Flood Watch 3, NWS Philadelphia/Mount Holly

March 21, 201011 counties in New Jersey; Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this flood watch at Mar 21, 2010, 3:26 PM EDT for 11 counties in New Jersey; Philadelphia County, Pennsylvania. It took effect at Mar 22, 2010, 4:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2010, 3:26 PM EDT (19:26 UTC)
In effect from
Mar 22, 2010, 4:00 PM EDT
Expired
Mar 23, 2010, 4:10 AM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
None

Counties Burlington County, NJ, Camden County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WGUS61 KPHI 211926
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT SUN MAR 21 2010

...MORE RAIN HEAVY AT TIMES COULD CAUSE RENEWED FLOODING MONDAY 
NIGHT THROUGH TUESDAY...

.LOW PRESSURE OVER THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS
THIS EVENING WILL MOVE NORTHEASTWARD TONIGHT AND MONDAY AND PASS
OVER OUR AREA TUESDAY.

NJZ001-007>010-012-220900-
/O.NEW.KPHI.FA.A.0003.100322T2000Z-100323T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK
326 PM EDT SUN MAR 21 2010

...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN NEW JERSEY AND NORTHWEST 
 NEW JERSEY...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW 
 JERSEY...MIDDLESEX...MORRIS...SOMERSET...SUSSEX AND WARREN. IN 
 NORTHWEST NEW JERSEY...HUNTERDON.

* FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON

* RAIN HEAVY AT TIMES LATER MONDAY AFTERNOON AND MONDAY NIGHT WILL
  TAPER OFF DURING TUESDAY AS LOW PRESSURE PASSES THROUGH THE REGION.
  GENERAL RAIN AMOUNTS ARE FORECAST TO BE IN THE RANGE OF ONE TO
  ONE AND A HALF INCHES...WITH LOCAL AMOUNTS POSSIBLY AROUND TWO
  INCHES.

* SINCE STREAMS AND RIVERS ARE ELEVATED...AND SURFACE AND
  ESPECIALLY SUBSURFACE MOISTURE IS HIGH...ADDITIONAL SMALL STREAM
  AND EVEN RIVER FLOODING COULD OCCUR MONDAY NIGHT AND TUESDAY.
  RESIDENTS IN AREAS ALONG THE PASSAIC AND RARITAN RIVER BASINS
  WHERE FLOODING WAS RECENT OR EVEN ONGOING MAY EXPERIENCE RENEWED
  FLOODING INTO THE MIDDLE OF THIS COMING WEEK...AND ARE URGED TO
  CHECK PREPAREDNESS REQUIREMENTS AND BE READY FOR ACTION IF A
  WARNING IS ISSUED OR FLOODING OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
679 
WGUS61 KPHI 220832
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 AM EDT MON MAR 22 2010

...MORE RAIN HEAVY AT TIMES COULD CAUSE RENEWED FLOODING MONDAY
NIGHT THROUGH TUESDAY...

.LOW PRESSURE OVER THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS
THIS EVENING WILL MOVE NORTHEASTWARD TONIGHT AND MONDAY AND PASS
OVER OUR AREA TUESDAY.

NJZ001-007>010-012-222100-
/O.CON.KPHI.FA.A.0003.100322T2000Z-100323T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK
432 AM EDT MON MAR 22 2010

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY...
 INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...
 MIDDLESEX...MORRIS...SOMERSET...SUSSEX AND WARREN. IN 
 NORTHWEST NEW JERSEY...HUNTERDON.

* FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON

* RAIN, POSSIBLY HEAVY AT TIMES LATER THIS AFTERNOON AND TONIGHT
  WILL TAPER OFF DURING TUESDAY MORNING AS LOW PRESSURE MOVES
  ACROSS THE REGION. GENERAL RAIN AMOUNTS ARE FORECAST TO BE IN
  THE RANGE OF ONE TO ONE AND A HALF INCHES...WITH LOCAL AMOUNTS
  POSSIBLY AROUND TWO INCHES.

* SINCE STREAMS AND RIVERS ARE ELEVATED...AND SURFACE AND
  ESPECIALLY SUBSURFACE MOISTURE IS HIGH...ADDITIONAL SMALL STREAM
  AND EVEN RIVER FLOODING COULD OCCUR TONIGHT AND TUESDAY.
  RESIDENTS IN AREAS ALONG THE PASSAIC AND RARITAN RIVER BASINS
  WHERE FLOODING WAS RECENT MAY EXPERIENCE RENEWED FLOODING INTO
  THE MIDDLE OF THIS COMING WEEK...AND ARE URGED TO CHECK
  PREPAREDNESS REQUIREMENTS AND BE READY FOR ACTION IF A WARNING
  IS ISSUED OR FLOODING OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
715 
WGUS61 KPHI 221432
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT MON MAR 22 2010
 
NJZ013-015-018>020-027-PAZ068-069-071-222245-
/O.EXB.KPHI.FA.A.0003.100322T2000Z-100323T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...FREEHOLD...TRENTON...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
WHARTON STATE FOREST...NORRISTOWN...DOYLESTOWN...PHILADELPHIA
1032 AM EDT MON MAR 22 2010

...FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE PORTIONS OF NEW JERSEY AND SOUTHEAST 
 PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NEW JERSEY...
 CAMDEN...MERCER...NORTHWESTERN BURLINGTON...OCEAN...
 SOUTHEASTERN BURLINGTON AND WESTERN MONMOUTH. IN SOUTHEAST 
 PENNSYLVANIA...BUCKS...MONTGOMERY AND PHILADELPHIA.

* FROM 4 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING

* RAIN... POSSIBLY HEAVY AT TIMES LATER THIS AFTERNOON AND TONIGHT
  WILL TAPER OFF LATER TONIGHT AS LOW PRESSURE MOVES ACROSS THE
  REGION. GENERAL RAIN AMOUNTS ARE FORECAST TO BE IN THE THE RANGE
  OF ONE TO ONE AND A HALF INCHES...WITH LOCAL AMOUNTS POSSIBLY
  AROUND TWO INCHES IN ANY THUNDERSTORMS.

* SINCE STREAMS AND RIVERS ARE ELEVATED...AND SURFACE AND
  ESPECIALLY SUBSURFACE MOISTURE IS HIGH...ADDITIONAL STREAM AND
  EVEN SMALL RIVER FLOODING COULD OCCUR INTO TUESDAY MORNING.
  RESIDENTS LIVING OR DRIVING NEAR STREAMS AND RIVERS ARE URGED
  TO CHECK PREPAREDNESS REQUIREMENTS AND BE READY FOR ACTION IF A
  WARNING IS ISSUED OR FLOODING OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NJZ001-007>010-012-222245-
/O.EXT.KPHI.FA.A.0003.100322T2000Z-100323T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK
1032 AM EDT MON MAR 22 2010

...FLOOD WATCH NOW IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY...
 INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...
 MIDDLESEX...MORRIS...SOMERSET...SUSSEX AND WARREN. IN 
 NORTHWEST NEW JERSEY...HUNTERDON.

* FROM 4 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING

* RAIN... POSSIBLY HEAVY AT TIMES THIS AFTERNOON AND TONIGHT WILL
  TAPER OFF BY TUESDAY MORNING AS LOW PRESSURE MOVES ACROSS THE
  REGION. GENERAL RAIN AMOUNTS ARE FORECAST TO BE AROUND ONE AND
  A HALF INCHES...WITH LOCAL AMOUNTS POSSIBLY AROUND TWO INCHES.

* SINCE STREAMS AND RIVERS ARE ELEVATED...AND SURFACE AND 
 ESPECIALLY SUBSURFACE MOISTURE IS HIGH...ADDITIONAL SMALL 
 STREAM AND EVEN RIVER FLOODING COULD OCCUR TONIGHT AND 
 TUESDAY. RESIDENTS IN AREAS ALONG THE PASSAIC AND RARITAN 
 RIVER BASINS WHERE FLOODING WAS RECENT MAY EXPERIENCE RENEWED 
 FLOODING INTO THE MIDDLE OF THIS COMING WEEK...AND ARE URGED 
 TO CHECK PREPAREDNESS REQUIREMENTS AND BE READY FOR ACTION IF 
 A WARNING IS ISSUED OR FLOODING OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GIGI
509 
WGUS61 KPHI 221928
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 PM EDT MON MAR 22 2010

NJZ001-007>010-012-230900-
/O.CON.KPHI.FA.A.0003.100322T2000Z-100323T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK
328 PM EDT MON MAR 22 2010

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY...
 INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...
 MIDDLESEX...MORRIS...SOMERSET...SUSSEX AND WARREN. IN 
 NORTHWEST NEW JERSEY...HUNTERDON.

* THROUGH TUESDAY MORNING

* RAIN...HEAVY AT TIMES WILL OCCUR INTO TONIGHT AND WILL TAPER OFF
  TOWARD TUESDAY MORNING AS LOW PRESSURE MOVES ACROSS THE REGION.
  GENERAL RAIN AMOUNTS ARE FORECAST TO BE AROUND ONE AND A HALF
  INCHES...WITH LOCAL AMOUNTS POSSIBLY AROUND TWO INCHES.

* SINCE STREAMS AND RIVERS ARE ELEVATED...AND SURFACE AND
  ESPECIALLY SUBSURFACE MOISTURE IS HIGH...ADDITIONAL SMALL STREAM
  AND EVEN RIVER FLOODING COULD OCCUR TONIGHT AND TUESDAY.
  RESIDENTS IN AREAS ALONG THE PASSAIC AND RARITAN RIVER BASINS
  WHERE FLOODING WAS RECENT COULD EXPERIENCE RENEWED FLOODING INTO THE
  MIDDLE OF THIS COMING WEEK...AND ARE URGED TO CHECK PREPAREDNESS
  REQUIREMENTS AND BE READY FOR ACTION IF A WARNING IS ISSUED OR
  FLOODING OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

NJZ013-015-018>020-027-PAZ068-069-071-230900-
/O.CON.KPHI.FA.A.0003.100322T2000Z-100323T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...FREEHOLD...TRENTON...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
WHARTON STATE FOREST...NORRISTOWN...DOYLESTOWN...PHILADELPHIA
328 PM EDT MON MAR 22 2010

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NEW JERSEY AND SOUTHEAST PENNSYLVANIA...INCLUDING 
 THE FOLLOWING AREAS...IN NEW JERSEY...CAMDEN...MERCER...
 NORTHWESTERN BURLINGTON...OCEAN...SOUTHEASTERN BURLINGTON AND 
 WESTERN MONMOUTH. IN SOUTHEAST PENNSYLVANIA...BUCKS...
 MONTGOMERY AND PHILADELPHIA.

* THROUGH TUESDAY MORNING

* RAIN...HEAVY AT TIMES WILL CONTINUE INTO TONIGHT AND START
  TAPERING OFF AFTER MIDNIGHT AS LOW PRESSURE MOVES ACROSS THE
  REGION. GENERAL RAIN AMOUNTS ARE FORECAST TO BE IN THE THE RANGE
  OF ONE TO ONE AND A HALF INCHES...WITH LOCAL AMOUNTS POSSIBLY
  AROUND TWO INCHES IN ANY THUNDERSTORMS.

* SINCE STREAMS AND RIVERS ARE ELEVATED...AND SURFACE AND 
 ESPECIALLY SUBSURFACE MOISTURE IS HIGH...ADDITIONAL STREAM AND 
 EVEN SMALL RIVER FLOODING COULD OCCUR INTO TUESDAY MORNING. 
 RESIDENTS LIVING OR DRIVING NEAR STREAMS AND RIVERS ARE URGED 
 TO CHECK PREPAREDNESS REQUIREMENTS AND BE READY FOR ACTION IF 
 A WARNING IS ISSUED OR FLOODING OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GIGI
881 
WGUS61 KPHI 230810
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EDT TUE MAR 23 2010

NJZ001-007>010-012-230915-
/O.CAN.KPHI.FA.A.0003.000000T0000Z-100323T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK
410 AM EDT TUE MAR 23 2010

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN NEW JERSEY AND NORTHWEST
NEW JERSEY HAS BEEN CANCELLED. THE HEAVY RAIN HAS MOVED OUT OF THE
REGION. HOWEVER, THERE COULD BE SCATTERED SHOWERS THIS MORNING OR
AFTERNOON. THESE SHOWERS COULD ADD TO ONGOING FLOODING ON THE
RIVERS IN NORTHERN NEW JERSEY, BUT THE RAINFALL IS NOT EXPECTED TO
BE HEAVY ENOUGH TO CAUSE ANY WIDESPREAD ADDITIONAL FLOODING.

$$

NJZ013-015-018>020-027-PAZ068-069-071-230915-
/O.CAN.KPHI.FA.A.0003.000000T0000Z-100323T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MONMOUTH-MERCER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...FREEHOLD...TRENTON...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
WHARTON STATE FOREST...NORRISTOWN...DOYLESTOWN...PHILADELPHIA
410 AM EDT TUE MAR 23 2010

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NEW JERSEY AND SOUTHEAST
PENNSYLVANIA HAS BEEN CANCELLED. THE HEAVY RAIN HAS MOVED OUT OF THE
REGION. HOWEVER, THERE COULD BE SCATTERED SHOWERS THIS AFTERNOON,
BUT PRECIPITATION AMOUNTS WILL BE LIGHT.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Mar 21, 3:46 AM EDT, 11 hours 40 minutes earlier.

Area forecast discussion, Mar 21, 3:46 AM EDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EDT SUN MAR 21 2010

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION FOR ONE MORE DAY AND DRY
WEATHER AND VERY WARM TEMPERATURES ARE IN STORE AGAIN. THE HIGH
WILL MOVE TO THE EAST TONIGHT. AN AREA OF LOW PRESSURE DEVELOPING
OVER THE LOWER MISSISSIPPI VALLEY WILL APPROACH THE REGION TONIGHT
AND MOVE ACROSS THE AREA ON MONDAY, BRINGING RAIN. THE LOW WILL
MOVE AWAY ON TUESDAY. HIGH PRESSURE WILL THEN BUILD BACK IN FOR
WEDNESDAY AND THURSDAY. A COLD FRONT AND SURFACE LOW WILL BRING
ANOTHER CHANCE OF RAIN TO THE AREA BY FRIDAY.

&&

.NEAR TERM /THROUGH 6 PM THIS EVENING/...
ANOTHER GENLY NICE DAY IS IN STORE FOR THE REGION, AS HIGH
PRESSURE MAINTAINS ITS GRIP FOR ONE MORE DAY. THERE WILL BE MORE
IN THE WAY OF CLOUDS AND AS A RESULT TEMPS WILL BE A BIT COOLER,
BUT STILL WAY ABV NORMAL FOR THIS TIME OF YEAR. MOS GUID LOOKS
REASONABLE AND WAS GENLY FOLLOWED. HIGH TEMPS WILL BE IN THE 60S
IN MANY AREAS, WITH SOME LOCATIONS TOUCHING OR EXCEEDING 70 DEGREES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TONIGHT LOOKS TO BE MAINLY QUIET WX WISE, IN ADVANCE OF THE NEXT
STORM WHICH WILL BE TAKING SHAPE ACRS THE LWR MS VLY. THIS LOW
WILL REACH THE OH VLY THIS EVENING AND THEN MOVE TWD THE MID-ATLC
ON MONDAY. ATTM, IT LOOKS AS IF MOST, IF NOT ALL, OF THE RAIN WILL
HOLD OFF UNTIL AFTER DAYBREAK ON MONDAY. THE PRECIP SHOULD BEGIN
DURING THE MORNING HOURS ON MONDAY AND AND BECOME STEADIER AND
HEAVIER DURING THE EVENING AND OVERNIGHT HOURS AS A DECENT S/WV IS
PROGGED TO MOVE THROUGH. THERE IS SOME DECENT OMEGA, AND A WMFNT
NEARBY, BUT THE LLJ IS ONLY AROUND 40 OR SO KTS. OF COURSE, WITH
THE UPR LOW APPROACHING OVERNIGHT, THERE WILL BE ABUNDANT COLD,
UNSTABLE AIR ALOFT. SO, WILL KEEP THE MENTION OF THUNDER IN THE
FCST, MAINLY OVER SRN AREAS, WHICH PUTS US IN VERY GOOD AGREEMENT
WITH THE SPC OUTLOOK.

AT THIS TIME, IT LOOKS LIKE THE HEAVIEST RAIN AND HIGHEST QPF
WOULD BE IN NRN PORTIONS OF THE REGION. LATEST QPF GENLY HAS
BETWEEN 1/4 AND 1/2 INCH ACRS MUCH OF THE DELMARVA AND SRN NJ. 1/2
TO 1 INCH ACRS THE I-95 CORRIDOR AND 1 TO 1.5 INCHES ACRS NRN NJ
AND NERN PA. THE MDLS HAVE TRENDED A BIT DOWNWARD THIS RUN, BUT IT
MAY NOT MATTER, ESPECIALLY ACRS NRN NJ WHERE RIVERS AND STREAMS
ARE STILL RUNNING HIGH FROM LAST WEEK'S STORM. SINCE THE HEAVIEST
RAIN LOOKS TO OCCUR MONDAY NIGHT, WILL HOLD OFF ON ANY WATCHES.
HOWEVER, IF THE CURRENT NUMBERS STILL HOLD ACRS NORTHERN AREAS, A
FLOOD WATCH WOULD BECOME NECESSARY FOR A PORTION OF THE REGION.

THE MDLS ARE NOW LESS ROBUST FOR TUESDAY, WITH VIRTUALLY ALL OF
THE GUID NOW ENDING THE PRECIP AND IMPROVING THINGS AFTER THE
MORNING HOURS. THE ONLY EXCEPTION IS THE ECMWF, WHICH CONTINUES TO
KEEP THINGS ONGOING INTO LATER TUESDAY OR TUESDAY NIGHT. IF THE
ECMWF WERE CORRECT, POPS WOULD HAVE TO BE RAISED ON
TUESDAY/TUESDAY NIGHT.  TUESDAY STILL LOOKS RELATIVELY CLOUDY
THOUGH, BUT OF COURSE WITH THE SPRING SUN, IF THERE ARE SOME
BREAKS, THAT WILL HAVE A POSITIVE EFFECT ON TEMPS. FOR NOW WILL GO
WITH THE MOS GUID.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THERE COULD BE SOME SHOWERS BEHIND THE LOW ON TUESDAY NIGHT, BUT
THEN HIGH PRESSURE BUILDS IN FOR WED AND THU, BRING DRY AND WARM
(ALBEIT NOT AS WARM AS IT HAS BEEN) WX. BY THURSDAY NIGHT INTO
FRIDAY, A LOW MOVES ACRS SERN CANADA AND A CDFNT EXTENDING SWD
FROM IT WILL APPROACH THE REGION. THIS FRONT, COUPLED WITH A LOW
ACRS THE LOWER MS VLY WILL BRING ANOTHER CHC OF RAIN FRIDAY.
CURRENT GUIDANCE, WITH THE EXCEPTION OF THE ECMWF,  INDICATES THE
BEST CHCS MAY BE OVER SRN AREAS. THE EC BRINGS THE SLUG OF PRECIP
FURTHER N. HOWEVER, WE HAVE SEVERAL DAYS TO SEE HOW THE MDLS TREND
WITH THIS SYS, BUT WILL LEAVE CHC POPS FOR NOW.  HIGH PRES THEN
BUILDS IN FOR SAT.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS STILL IN PLACE AND WILL REMAIN SO THROUGHOUT THE
REMAINDER OF THE WEEKEND, EXCEPT THAT SOME LIGHT FOG OR HAZE COULD
FORM AROUND MIV THIS MORNING. THE VSBY RESTRICTION WILL ONLY BE A
TEMPORARY ISSUE AND SHOULD MIX OUT BY LATE MORNING.

LATE IN THE EVENING ON SUNDAY WE START TO SEE INCREASING CLOUDS WITH
LOWERING DECKS...MAINLY BROKEN BECOMING OVERCAST ALTHOUGH STILL VFR
CIGS. THERE MAY BE A BRIEF PERIOD IN THE MORNING ON MONDAY WITH SOME
MINOR VSBY RESTRICTIONS ACROSS ALL THE TAF SITES AS A LOW PRESSURE
SYSTEM NEARS THE REGION FROM THE WEST. VSBY RESTRICTIONS SHOULD LIFT
BY LATE MORNING, BUT WITH THE LOW PRESSURE AND ITS ASSOCIATED COLD
FRONT SWINGING THROUGH THE SKIES WILL THICKEN AND LOWER
SUBSTANTIALLY TO MVFR CONDITIONS. RAIN WITH POSSIBLY EMBEDDED
THUNDERSTORMS WILL BE PERSISTENT THROUGHOUT THE DAY.

OUTLOOK...
CIGS WILL REMAIN DOWN MONDAY THROUGH MOST OF THE DAY ON TUESDAY
BEFORE THE STRONG COLD FRONT MAKES ITS WAY COMPLETELY THROUGH THE
AREA. THE SHOWERS WILL LIKELY CONTINUE THROUGH TUESDAY BEFORE THE
LOW PRESSURE MAKES ITS WAY FAR ENOUGH TO THE EAST OF THE REGION.
HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST FOR THE MIDDLE AND
LATTER PARTS OF THE WEEK, BRINGING A RETURN TO FAIR WEATHER AND VFR
FLYING CONDITIONS.

&&

.MARINE...
QUIET CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND
BEFORE THE HIGH PRESSURE, THAT PROVIDED THE TRANQUIL WEATHER, PULLS
FURTHER TO THE EAST. A LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD
FRONT NEARS LATER ON MONDAY PROVIDING OUR WATERS WITH ANOTHER ROUND
OF RAIN WITH THE POSSIBILITY OF EMBEDDED THUNDERSTORMS. WITH THE LOW
APPROACHING AND THE PRESSURE GRADIENT TIGHTENING THE WINDS AND WAVES
WILL BE ON THE INCREASE FROM SOUTH TO NORTH. STILL BEING A FEW
PERIODS AWAY FROM THE ONSET OF SCA CRITERIA, THE FLAGS HAVE ONLY
BEEN RAISED ON THE SOUTHERN WATERS AND THE ENTIRE BAY, ALTHOUGH THEY
WILL MORE THAN LIKELY BE EXTENDED FURTHER NORTH AT A LATER TIME.

THERE MAY BE A LULL IN THE ACTION, WITH THE WINDS THAT IS, ON
TUESDAY WITH THE LOW PRESSURE DIRECTLY OVERHEAD. ONCE THE LOW PASSES
TO THE EAST, WINDS WILL AGAIN PICK UP OUT OF THE WEST NORTHWEST WITH
GUSTS POSSIBLY EXCEEDING SCA CONDITIONS STILL AS THE PRESSURE
GRADIENT TIGHTENS AGAIN WITH HIGH PRESSURE BUILDING IN BEHIND THE
DEPARTING LOW. SEAS SHOULD START TO RELAX FROM SOUTH TO NORTH LATER
IN THE WEEK WHEN THE HIGH COMPLETELY SETTLES OVER OUR WATERS.

&&

.HYDROLOGY...
MANY THANKS TO THE HAS FORECASTER AT MARFC FOR RUNNING A CONTINGENCY
WHAT IF SCENARIO FOR US. WE RAN A BASINWIDE AVERAGE OF 1.75 INCHES
OF RAIN IN 18 HOURS IN HOPES OF LEANING TOWARD A WORSE CASE SCENARIO
FOR THIS UPCOMING EVENT. WITH THAT RAINFALL MOST GAGED STREAMS WILL
COME CLOSE TO FLOOD STAGE. THE ASSUNPINK, NESHAMINY, PASSAIC WOULD
REACH MINOR FLOODING AND THE MILLSTONE AT BLACKWELLS MILLS WOULD
REACH MODERATE FLOODING. HEADWATER GUIDANCE FOR NORTHERN NEW JERSEY
STARTS SHOWING PROBLEMS WITH FLOODING ONCE 12 HR RAINFALL EXCEEDS AN
INCH WHILE THE REST OF OUR CWA ITS GENERALLY MORE THAN AN INCH AND A
HALF. RIGHT NOW NO PROBLEMS ARE EXPECTED ON THE DELAWARE.

WE WILL CONTINUE TO MONITOR MODEL TRENDS AND WILL CONTINUE TO WORD
POSSIBLE FLOODING IN THE HWO. THE LATEST MDLS HAVE TRENDED
SLIGHTLY DOWNWARD WITH THEIR QPFS, BUT IT MAY NOT BE ENOUGH. THE
MOST PROBLEMATIC AREA STILL LOOKS TO BE NORTHERN NJ.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM MONDAY TO 8 PM EDT TUESDAY FOR
     ANZ430-431-452>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...HEAVENER
MARINE...HEAVENER
HYDROLOGY...GIGI/NIERENBERG
Hazardous weather outlook, Mar 21, 5:12 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
512 AM EDT SUN MAR 21 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-220915-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
512 AM EDT SUN MAR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAIN WILL OVERSPREAD THE AREA EARLY MONDAY AND CONTINUE INTO
TUESDAY. AT THIS TIME, IT LOOKS AS IF BETWEEN 0.75 AND 1.50 INCHES
OF RAIN WILL FALL DURING THIS PERIOD. IF THESE PRECIPITATION
AMOUNTS DO OCCUR, THERE COULD BE SOME FLOODING PROBLEMS, ESPECIALLY IN
CENTRAL AND NORTHERN NEW JERSEY WHERE THE HEAVIEST RAIN IS
CURRENTLY EXPECTED. PLEASE STAY TUNED FOR ADDITIONAL STATEMENTS
AND POSSIBLE WATCHES OR WARNINGS AS THE EVENT DRAWS CLOSER.
OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-220915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
512 AM EDT SUN MAR 21 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-220915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
512 AM EDT SUN MAR 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:49 AM EDTSmall Craft AdvisoryPHI59 hr

Nearby

Flood Watches in New Jersey, 2010Flood Watches in Pennsylvania, 2010Every flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.